Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 215, NWS Jackson, MS

May 6, 2012Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 6, 2012, 3:51 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 3:51 PM CDT (20:51 UTC)
Expired
May 6, 2012, 4:30 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 143 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:53 PM CDTHAIL 0.51 Ne Snell, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS54 KJAN 062051
SVRJAN
MSC023-075-062130-
/O.NEW.KJAN.SV.W.0215.120506T2051Z-120506T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE        
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM          
  WAS LOCATED NEAR SNELL MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNELL BY 410 PM CDT...
  INCREASE AND MIDDLETON BY 430 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3225 8842 3220 8843 3219 8843 3207 8844
      3206 8845 3207 8865 3236 8862 3233 8842
      3226 8842
TIME...MOT...LOC 2050Z 093DEG 9KT 3223 8844

$$

BK
2 follow-up statements
059 
WWUS54 KJAN 062113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SUN MAY 6 2012

MSC023-075-062130-
/O.CON.KJAN.SV.W.0215.000000T0000Z-120506T2130Z/
LAUDERDALE MS-CLARKE MS-
413 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES...

AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLETON...AND WAS NEARLY 
STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3225 8842 3220 8843 3219 8843 3207 8844
      3206 8845 3207 8865 3236 8862 3233 8842
      3226 8842
TIME...MOT...LOC 2113Z 103DEG 3KT 3216 8859

$$

BK
612 
WWUS54 KJAN 062127
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN MAY 6 2012

MSC023-075-062135-
/O.EXP.KJAN.SV.W.0215.000000T0000Z-120506T2130Z/
LAUDERDALE MS-CLARKE MS-
427 PM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
SOUTHEASTERN LAUDERDALE COUNTIES WILL EXPIRE AT 430 PM CDT...

&&

LAT...LON 3225 8842 3220 8843 3219 8843 3207 8844
      3206 8845 3207 8865 3236 8862 3233 8842
      3226 8842
TIME...MOT...LOC 2125Z 103DEG 3KT 3216 8860

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:33 PM CDT, 18 minutes earlier.

Area forecast discussion, May 6, 3:33 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN MAY 6 2012

.DISCUSSION...THE MAIN FOCUS IN THE SHORT TERM CONTINUES TO BE THE
DAILY CONVECTIVE POTENTIAL AS THE REGION REMAINS A SOMEWHAT ACTIVE
PATTERN THANKS TO MULTIPLE DISTURBANCES PROGRESSING GENERALLY E/SE
AS THE MEAN PATTERN BREAKS DOWN. EACH PERIOD/DAY WILL OFFER SEPARATE
CHALLENGES ON FORECAST CONVECTIVE SPECIFICS DUE TO THE MESOSCALE
NATURE OF WHAT WILL TRULY DRIVE THE STRONGEST ACTIVITY. TODAY IS A
GREAT EXAMPLE...THE UPPER WAVE WAS WEAKER TODAY...BUT THE PRESENCE
OF THE OUTFLOW BOUNDARY AIDED IN BETTER LOW LEVEL CONVERGENCE AND A
FEW STORMS WERE ABLE TO REALIZE THE INSTABILITY. FOR THE REST OF THE
AFTERNOON/EARLY EVE...LOOK FOR THE CONVECTIVE FOCUS TO BE ACROSS THE
I-59 CORRIDOR AS THE BOUNDARY MOVING ACROSS SOUTH AL SLIPS MORE
WESTWARD AND HELPS DEVELOPMENT GET GOING ACROSS OUR SE CWA.
CONDITIONS ARE NOT QUIET AS FAVORABLE OVER OUR SE (COMPARED TO THE
NE)...BUT ENOUGH INGREDIENTS EXIST FOR SOME STRONG/SVR STORMS. THE
MAIN RISK WILL BE QUARTER-GOLFBALL SIZED HAIL AND DMG WINDS. POPS
AND WX GRIDS WERE ADJ FROM GUID TO ACCOUNT FOR THIS. ADDITIONAL ADJ
UPWARD MAY BE NEED AS ACTIVITY CONTINUES TO EVOLVE AND THIS WILL BE
MONITORED. MOST OF THE NIGHT PERIOD WILL BE QUIET AFTER THE SE
ACTIVITY WANES. LATE IN THE TONIGHT PERIOD...FOCUS LOOKS TO SHIFT TO
OUR NW WHERE A MORE SUBSTANTIAL STORM COMPLEX MAY GET GOING. THERE
IS SOME LOW CHANCE THIS WILL EVOLVE AND DIVE INTO THE NW CWA...AND
THUS COVERED THAT AREA WITH SOME SLIGHT CHC POPS.

ON MON...QUESTION MARKS EXIST ON JUST WHERE ANY BOUNDARY EXISTS FROM
MORNING CONVECTION AND HOW WILL THAT INTERACT WITH INCREASING
INSTABILITY FOR THE AFTERNOON. THERE IS NOT ANY REAL SOLID CONSENSUS
ON WHAT WILL HAPPEN...BUT MOST MODELS OFFER A DECENT SHOT AT SEEING
STORMS AT SOME POINT MON INTO MON EVE.

THERE WILL LIKELY BE SOME LULL PERIOD MON NGT/TUE...BEFORE MORE
ACTIVITY DEVELOPS AS THE MAIN SFC COOL FRONT NEARS AND MORE OF THE
LONG WAVE UPPER TROUGH GETS INTO THE REGION. AGAIN...DECENT PRECIP
CHANCES WILL EXIST TUE/TUE NGT TO ACCOUNT FOR THIS.

OVERALL...UNSTABLE CONDITIONS WILL EXIST MON-TUE WITH FAIRLY STEEP
LAPSE RATES IN PLACE. STRONG/SVR STORMS WILL BE POSSIBLE DURING THIS
TIME WITH HAIL/DMG WINDS THE MAIN RISK. THE OVERALL RISK WILL HIGHLY
DEPEND ON PREV DAYS CONVECTION AND WHATEVER IS ONGOING IN THE
REGION. MESOSCALE INFLUENCES WILL BE CRITICAL TO DETERMINE WHAT
POTENTIAL WILL EXIST AND RIGHT NOW...THERE IS NO GUID THAT OFFERS
ANYTHING CLOSE TO INCREASE CONFIDENCE ON SVR STORM SPECIFICS. WILL
BE INTERESTING TO SEE HOW THINGS EVOLVE THE NEXT FEW DAYS BEFORE
MUCH COOLER CONDITIONS ARRIVE FOR THE SECOND HALF OF THE WEEK. /CME/

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND THIS WILL CONTINUE
THROUGH THE LATE EVENING HOURS. THE ONLY EXCEPTION WILL BE AN
ISOLATED THUNDERSTORM POSSIBLE AT JAN/MEI/HBG THIS AFTERNOON AND
THIS MAY BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL
AGAIN BE SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5
KNOTS OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN
SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  89  68  86 /  18  29  37  48
MERIDIAN      64  90  65  88 /  13  33  44  50
VICKSBURG     66  90  66  85 /  18  29  35  45
HATTIESBURG   66  89  68  88 /  25  28  24  53
NATCHEZ       67  88  67  86 /  16  20  19  53
GREENVILLE    68  88  68  84 /  22  38  49  33
GREENWOOD     68  89  68  84 /  16  37  54  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/15
Hazardous weather outlook, May 6, 2:24 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT SUN MAY 6 2012

MSZ025>033-036>039-042>046-048>052-055>058-065-066-073-074-071930-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-COVINGTON-JONES-LAMAR-FORREST-
224 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON THROUGH MONDAY

A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON AS AN
UPPER LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN
UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE
TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE
LIMITS...BECOMING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE
OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT
OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND
GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN
INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE
POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-
047-053-054-059>064-072-071930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
224 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK
AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY
WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE.

A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY
AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE
ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL
AND GUSTY WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Local storm report, May 6, 1:22 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
122 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             1 WNW VAIDEN            33.34N 89.77W
05/06/2012  E1.75 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED AT THE TRUCK STOP ALONG I-55

&&

DL
Special weather statement, May 6, 1:55 PM CDT, 1 hour 56 minutes before
MSZ028-061925-
MONTGOMERY MS-
155 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 3 MILES SOUTH OF SWEATMAN AT 155 PM
CDT. THE STORM WAS NEARLY STATIONARY.

PEOPLE IN NORTHERN MONTGOMERY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3351 8975 3366 8970 3366 8951 3350 8953
TIME...MOT...LOC 1855Z 292DEG 2KT 3358 8957

DHB
Special weather statement, May 6, 1:59 PM CDT, 1 hour 52 minutes before
MSZ032-037-061930-
ATTALA MS-CHOCTAW MS-
159 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER WEIR AT 159 PM CDT...MOVING WEST
AT 5 MPH.

PEOPLE IN CENTRAL CHOCTAW AND NORTHEASTERN ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3317 8942 3334 8943 3336 8927 3320 8925
TIME...MOT...LOC 1859Z 079DEG 3KT 3326 8933

DHB
Special weather statement, May 6, 2:46 PM CDT, 1 hour 5 minutes before
MSZ036-062015-
HOLMES MS-
246 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER LEXINGTON AT 245 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3297 9015 3317 9027 3325 9001 3309 8991
TIME...MOT...LOC 1945Z 023DEG 3KT 3313 9005

BK
Special weather statement, May 6, 3:05 PM CDT, 46 minutes before
MSZ039-046-062035-
NOXUBEE MS-KEMPER MS-
305 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF GHOLSON AT 305 PM CDT.
THE STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL KEMPER AND SOUTHWESTERN NOXUBEE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8845 3286 8866 3296 8879 3301 8864
TIME...MOT...LOC 2005Z 321DEG 1KT 3294 8864

BK
Special weather statement, May 6, 3:38 PM CDT, 13 minutes before
MSZ046-062110-
KEMPER MS-
338 PM CDT SUN MAY 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT SUN MAY 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF DE KALB AT 338 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 8853 3274 8880 3293 8876 3293 8862
      3290 8849
TIME...MOT...LOC 2038Z 033DEG 4KT 3282 8861

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:49 AM CDTSpecial Weather StatementJANChoctaw21 min
May 6, 12:31 PM CDTSpecial Weather StatementJANMontgomery29 min
May 6, 12:47 PM CDTSpecial Weather StatementJANCarroll33 min
May 6, 12:54 PM CDTSevere Thunderstorm WarningJANCarroll51 min
May 6, 12:59 PM CDTSpecial Weather StatementJANNoxubee31 min
May 6, 1:00 PM CDTSpecial Weather StatementJANChoctaw45 min
May 6, 1:15 PM CDTSpecial Weather StatementJANGrenada30 min
May 6, 1:32 PM CDTSevere Thunderstorm WarningJANCarroll58 min
May 6, 1:55 PM CDTSpecial Weather StatementJANMontgomery30 min
May 6, 1:59 PM CDTSpecial Weather StatementJANChoctaw31 min
May 6, 2:04 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw30 min
May 6, 2:46 PM CDTSpecial Weather StatementJANHolmes29 min
May 6, 2:51 PM CDTSevere Thunderstorm WarningJANGrenada39 min
May 6, 3:05 PM CDTSpecial Weather StatementJANNoxubee30 min
May 6, 3:16 PM CDTSevere Thunderstorm WarningJANWebster44 min
May 6, 3:38 PM CDTSpecial Weather StatementJANKemper32 min
May 6, 3:53 PM CDTSevere Thunderstorm WarningJANKemper52 min
May 6, 4:30 PM CDTSpecial Weather StatementJANLauderdale30 min
May 6, 4:36 PM CDTSevere Thunderstorm WarningJANLauderdale54 min
May 6, 4:43 PM CDTSpecial Weather StatementJANClarke32 min
May 6, 5:21 PM CDTSpecial Weather StatementJANJones29 min
May 6, 6:33 PM CDTFlash Flood WarningJANForrest, Lamar85 min
May 6, 6:50 PM CDTSpecial Weather StatementJANJefferson Davis30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.